MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP NTR CLIP DELIVERY SYSTEM; VALVE REPAIR

ABBOTT MEDICAL MITRACLIP NTR CLIP DELIVERY SYSTEM; VALVE REPAIR
Catalog Number CDS0601-NTR
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 07/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot-specific quality issue.Based on available information, the cause of the reported slda appears to be due to a combination of procedural conditions and patient anatomy.Additionally, the reported patient effect of mitral regurgitation is listed in the ifu, and is a known possible complication associated with mitraclip procedures.The reported serious injury/ illness/ impairment was a result of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.The additional mitraclip device referenced in b5 is being filed under a separate medwatch report.Na.
 
Event or Problem Description
This will be filed to report incomplete coaptation.It was reported that on (b)(6) 2023 a mitraclip procedure was performed to treat degenerative mitral regurgitation (mr) grade 4 with enlarged atria, a prolapsed posterior, and thin leaflets.It was noted that steerable guide catheter (sgc) was difficult to bend during the procedure.Although difficult, two clips were successfully implanted, reducing mr to a grade of <1.On (b)(6) 2023 a transthoracic echocardiogram was performed and it was observed that both clips detached from the posterior leaflet and remained attached to the anterior leaflet (single leaflet device attachment/slda), causing the mr to increase to a grade of 3-4.The patient was then transferred to surgery where the clips were explanted.No additional information was provided.

Brand Name
MITRACLIP NTR CLIP DELIVERY SYSTEM
Common Device Name
VALVE REPAIR
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17420125
Report Number2135147-2023-03311
Device Sequence Number15239902
Product Code NKM
UDI-Device Identifier08717648226342
UDI-Public08717648226342
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2024
Device Catalogue NumberCDS0601-NTR
Device Lot Number30327R1028
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/09/2023
Initial Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPLANTED MITRACLIP
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age67 YR
Patient SexMale
Patient Weight65 KG
Patient EthnicityNon Hispanic
Patient RaceAsian